EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 4, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Back to Search Results |
| Catalog Number |
02-012-44-4011 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Osteolysis (2377)
| Date of Event |
06/23/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10.Concomitants: 5575606, 02-010-01-0240 - logic femoral ps cem left sz 4.4268964, 02-012-41-4040 - logic tibia traptray cem sz 4f/4t.4671164, 200-02-41 - three peg patella 41mm.
Event or Problem Description
As reported via legal documentation, a patient had left knee replacement surgery on (b)(6) 2018 due to psoriatic arthritis with varus deformity.They were subsequently revised (b)(6) 2022, approximately 3 years 6 months post primary procedure.Revision op report postoperative diagnosis: catastrophic failure of left total knee arthroplasty with massive osteolysis.The surgeon noted there was damage to the polyethylene insert with both delamination of the polyethylene as well as fracture of the polyethylene.There was marked lysis secondary to this.A grossly loose femoral component was debonded from the cement mantle.There were large defects in the posterior aspect of the femur on the medial side as well as the lateral side secondary to lysis.There were lytic lesions in the tibial plateau medially which were contained as well as laterally posteriorly.All components were removed.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
Additional Manufacturer Narrative
H3: investigation results: the revision reported may have been the result of femoral loosening, osteolysis, and prosthesis wear and fracture of the tibial insert.The aseptic (non-infected) femoral loosening was likely the result of an insufficient bond between the femoral component and the bone.The cause and extent of the tibial insert wear, fracture, and osteolysis cannot be determined because the revised components were not returned for evaluation and no images or radiographs were provided.A contributing factor to the wear and fracture of the tibial insert may have been the result of being packaged in a non-conforming vacuum bag for more than five years.